Hail, Quitman
- When
- April 22, 6:25 PM EST
- Where
- Quitman County, 7 mi SW of Georgetown
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.817, -85.183
Nickel size hail reported by the Quitman County Sheriff.
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 22, 2:22 PM EST, 4 hours 3 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED FIRE WX AND WWA SECTIONS NATIONAL WEATHER SERVICE TALLAHASSEE FL 322 PM EDT FRI APR 22 2005 .SYNOPSIS...VERY ACTIVE WEATHER DAY ACROSS THE DEEP SOUTH AS A POTENT LOW PRESSURE SYSTEM MOVES INTO THE OHIO RIVER VALLEY. WITH LITTLE CLOUD COVER THIS MORNING ACROSS OUR REGION...PLENTY OF INSOLATION HAS OCCURRED CAUSING THE ATMOSPHERE TO DESTABILIZE EVEN FURTHER. CURRENT RADAR PIX FROM CENTRAL ALABAMA AND GEORGIA REVEAL SEVERAL CLUSTERS OF THUNDERSTORMS...SOME OF THESE HAVE BEEN SEVERE WITH 1 INCH HAIL REPORTS. && .SHORT TERM...(TONIGHT THROUGH MONDAY)...PRIMARY CONCERN THROUGH THE SHORT TERM IS THE POSSIBILITY FOR SEVERE WEATHER. SPC HAS OUR ALABAMA AND SOME OF OUR WESTERN GEORGIA COUNTIES IN A MODERATE RISK. REMAINDER OF FORECAST AREA IN SLIGHT RISK. LOOKING AT A MESOANALYSIS ACROSS THE REGION AT 16Z REVEALS A PUSH OF MORE MOIST AIR FROM THE SOUTHWEST MOVING INTO THESE COUNTIES AHEAD OF AN ALREADY STRONG TO SEVERE LINE OF CONVECTION. LATEST RADAR IMAGE FROM KMOB IS SHOWING VERY WEAK RETURNS OVER SOUTHWEST ALABAMA...BUT EXPECT THAT AS THE HEATING INCREASES IN THE ALREADY JUICY ATMOSPHERE...WILL SEE SEVERAL STORMS BEGIN TO DEVELOP. SEVERE PARAMETERS ARE VERY FAVORABLE WITH GOES SOUNDER INDICATING LIS NEAR -6 ACROSS A VAST PORTION OF THE FORECAST AREA. MOREOVER...CAPES ARE FORECASTED TO BE IN THE 1500 TO 2000 J/KG RANGE THROUGH THE EVENING HOURS. ONLY FLY IN THE OINTMENT FOR SEVERE WEATHER FANS IS THE LIMITED DYNAMICS. 850 JET ONLY APPROACHES 35KTS OVER OUR NORTHERN FORECAST AREA. WOULD LIKE TO SEE A STRONGER JET DEVELOP TO SEE A MORE WIDESPREAD SEVERE THREAT. SINCE WE HAVE WEAKER DYNAMICS AND MORE INSTABILITY...WILL PROBABLY SEE THUNDERSTORMS BE OF THE PULSE VARIETY EARLY. THEN LATER TONIGHT...WILL PROBABLY SEE A MORE ORGANIZED BOWING LINE SEGMENT OR MCS MOVE THROUGH OUR FORECAST AREA. CONSIDERING UPSTREAM REPORTS OF HAIL TO 1 INCH IN DIAMETER WITH MANY OF THE SEVERE STORMS...WILL MENTION THIS IN ZONES FOR TONIGHT AND HIGHLIGHT THE UPCOMING SEVERE THREAT. WILL TAPER POPS 70 NW TO 40 SE DURING THE EVENT. THIS IS DUE TO MOST OF THE ENERGETICS REMAINING ACROSS OUR NORTHERN ZONES. BOTH THE MODELS...NAM AND GFS...INDICATE THAT THE ASSOCIATED FRONT WILL PASS THROUGH THE REGION AROUND 12Z SATURDAY. AFTER THIS PASSAGE WILL SEE RAPID CLEARING AND DRYING. EXPECT DEWPOINTS TO PLUNGE INTO THE LOW 40S MANY LOCATIONS. WINDS WILL ALSO BE STRONG BEHIND THIS SYSTEM AND A LAKE WIND ADVISORY MIGHT BE NEEDED DURING THE AFTERNOON HOURS ON SATURDAY...THIS WILL BE PASSED ON TO MIDNIGHT SHIFT. FOR SUNDAY...A SECOND SURGE OF COOL AIR MOVES IN ON SUNDAY LOWERING MAX TEMPS TO 10 DEGREES BELOW CLIMO. WITH THIS COOLER AIR PUSH AND CALMING WINDS ON SUNDAY NIGHT...EXPECT TO SEE EXTREMELY COLD AIR PUSH INTO THE REGION. CURRENT MODEL FORECAST FOR TLH IS 34 DEGREES ON THE MAV. HAVE ONLY GONE 36 IN THE CURRENT FORECAST AS MOST OF THE GUIDANCE IS IN THE MID 30S AND DO NOT WANT TO GO THIS COLD ON A DAY 3 EVENT. && .LONG TERM...(MONDAY THROUGH FRIDAY)...SURFACE HIGH PRESSURE REMAINS OVER THE AREA THROUGH TUESDAY...BUT THEN MOVES EAST AS THE NEXT FRONTAL BOUNDARY APPROACHES. COLD MORNING LOWS ON MONDAY WITH SOME UPPER 30S POSSIBLE WELL INLAND N FL & SE AL SW GA. S-SE FLOW RETURNS ON TUESDAY...THE UPPER TROUGH OVER THE GREAT LAKES PUSHES DYNAMICS EAST...WITH SCATTERED SHOWERS & TSTMS ON TUESDAY TO WEDNESDAY MORNING. THE SURFACE & UPPER LOW ARE WELL NORTH OF THE CWA...SO SEVERE THREAT SHOULD BE SLIGHT. THE FRONT SHOULD CLEAR THINGS OUT DURING THE DAY WEDNESDAY WITH NW-N FLOW...SOME COOLER & DRY FILTERING IN. HIGH PRESSURE THURSDAY THROUGH THE END OF THE WEEK. TEMPS AGAIN STAY PLEASANT WITH MAINLY LOWS IN THE 40S TO LOWER 50S BY END OF WEEK...HIGHS IN THE 70S TO LOWER 80S WEEK END. && .MARINE...EXPECT TO SEE WINDS AND SEAS PICK UP TONIGHT THROUGH THE WEEKEND AS THE FRONTAL SYSTEM MOVES THROUGH. STRONG NORTHWEST WINDS SET UP BEHIND THE FRONT AROUND 15-20 KNOTS AND GUSTY OVER THE COASTAL WATERS. SEAS FORECASTED BY WNAWAVE OVER THE WEEKEND PEAK AROUND 6 FEET. BY MONDAY...WINDS AND SEAS WILL BEGIN TO SUBSIDE. && .FIRE WEATHER...NO HIGHLIGHTS FOR SATURDAY...ALTHOUGH RH VALUES WILL DROP TO AROUND 35 PERCENT FOR DURATIONS OF 2 TO 3 HRS FOR INLAND FL ZONES. WILL ADD REMARKS TO FWF. DUE TO 20-FT WINDS ABOVE 15 MPH AND LONG DURATIONS OF RHS BELOW 35%...WILL ISSUE A FIRE WEATHER WATCH FOR SUNDAY ACROSS OUR FLORIDA COUNTIES. && .HYDROLOGY...A FEW RIVER FCST POINTS ALONG THE AUCILLA, ST MARKS AND SUWANNEE RIVERS REMAIN ABOVE FLOOD STAGE, BUT ARE SLOWLY RECEDING. LATEST QPF INDICATES AVERAGE BASIN AMOUNTS FROM A TENTH TO AS MUCH AS A HALF INCH DURING THE NEXT 24 HOURS SHOULD HAVE LITTLE IMPACT. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 62 75 40 66/ 60 20 00 00 PANAMA CITY 63 73 47 65/ 60 20 00 00 DOTHAN 59 70 44 62/ 70 10 00 00 ALBANY 60 70 40 61/ 70 20 00 00 VALDOSTA 62 75 42 65/ 60 30 00 00 CROSS CITY 62 77 43 66/ 50 30 00 00 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...FIRE WEATHER WATCH ALL COUNTIES FROM 11 AM UNTIL SUNSET SUNDAY. && SHORT TERM:GODSEY/MAJ LONG TERM:TREXLER
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 909 AM EDT FRI APR 22 2005 ...SEVERE THUNDERSTORMS POSSIBLE TODAY THROUGH SATURDAY MORNING... ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-231309- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 909 AM EDT FRI APR 22 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SEVERE STORMS LIKELY ACROSS THE AREA LATER TODAY THROUGH SATURDAY MORNING. SPOTTER ACTIVATION IS LIKELY TODAY AND TONIGHT. A STRONG COLD FRONT WILL APPROACH LATE TODAY AND PUSH ACROSS THE AREA FROM NORTHWEST TO SOUTHEAST OVERNIGHT. A SQUALL LINE OF THUNDERSTORMS OR BOWING MESOSCALE CONVECTIVE SYSTEM IS EXPECTED TO PRECEDE THE FRONT AS IT SWEEPS ACROSS THE REGION. DAMAGING WIND GUSTS AND LARGE HAIL ARE THE MOST EXPECTED SEVERE WEATHER THREAT WITH THIS SYSTEM...BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. FOR THIS REASON...THE STORM PREDICTION CENTER HAS INDICATED A MODERATE RISK FOR SEVERE STORMS TODAY AND TONIGHT MAINLY OVER SOUTHEAST ALABAMA AND TO THE NORTHWEST WHILE A SLIGHT RISK OF SEVERE STORMS WILL COVER ALL OF SOUTHWEST GEORGIA...THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND. THIS DOES INCLUDE THE TALLAHASSEE AREA. DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE THREAT FOR SEVERE THUNDERSTORMS WILL CONTINUE AFTER DAYBREAK SATURDAY AND CONTINUE UNTIL THE PASSAGE OF THE COLD FRONT. THE STORM PREDICTION CENTER HAS HIGHLIGHTED MOST OF SOUTHWEST AND SOUTH CENTRAL GEORGIA...ALL OF THE FLORIDA BIG BEND AND A SMALL PORTION OF THE PANHANDLE FOR A SLIGHT RISK OF SEVERE STORMS. IN THE WAKE OF THE FRONT...UNSEASONABLY COOLER AND DRIER WEATHER WILL FILTER INTO THE AREA FOR THE REMAINDER OF THE WEEKEND. WINDS WILL INCREASE TO AT LEAST CAUTIONARY CRITERIA OVER OUR COASTAL WATERS SATURDAY AND REMAIN AT THESE LEVELS THROUGH SUNDAY. LOW AFTERNOON RELATIVE HUMIDITIES MAY ENHANCE THE SPREAD OF ANY WILDFIRES THAT DEVELOP SUNDAY AND MONDAY. ANOTHER COLD FRONT WILL BRING MORE RAIN TO THE REGION TUESDAY AND WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY AND TONIGHT. SPOTTERS SHOULD BE CONSIDERED ACTIVATED UPON ISSUANCE OF THE FIRST SEVERE THUNDERSTORM OR TORNADO WATCH FOR OUR AREA. .RIP CURRENTS... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA PANHANDLE BEACHES. WIND...WAVE...AND TIDAL CONDITIONS SUPPORT STRONGER AND MORE FREQUENT RIP CURRENTS TODAY FOR THE WEST-FACING BEACHES OF THE FLORIDA PANHANDLE. ONLY EXPERIENCED SWIMMERS SHOULD CONSIDER ENTERING THE WATER. ALWAYS HEED THE ADVICE OF THE BEACH PATROL AND LOCAL OFFICIALS. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 7-TREXLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 521 PM EDT FRI APR 22 2005 FLZ017-222150- LEON FL- INCLUDING THE CITIES OF...TALLAHASSEE 521 PM EDT FRI APR 22 2005 AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TALLAHASSEE...MOVING EAST AT 20 MPH. THIS STORM HAS PRODUCED PEA TO MARBLE SIZED HAIL AND FREQUENT LIGHTNING. THIS STROM WILL BE EAST OF THE CITY BY 600 PM EDT. 10-BOLINSKI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
550 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL THOMASVILLE MUNI AIRPOR 30.90N 83.88W
04/22/2005 0.25 INCH THOMAS GA PUBLIC
0520 PM HAIL TALLAHASSEE 30.44N 84.28W
04/22/2005 0.25 INCH LEON FL TRAINED SPOTTER
&&
LUNDYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 659 PM EDT FRI APR 22 2005 GAZ120-222338- QUITMAN GA- INCLUDING THE CITIES OF...GEORGETOWN 659 PM EDT FRI APR 22 2005 AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THE ALABAMA GEORGIA BORDER...MOVING EAST AT 25 MPH INTO QUITMAN COUNTY. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 10-BOLINSKI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 714 PM EDT FRI APR 22 2005 ALZ065>069-GAZ120>131-142>148-155>161-230500- BAKER GA-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-CLAY GA- COFFEE AL-COLQUITT GA-COOK GA-DALE AL-DECATUR GA-DOUGHERTY GA- EARLY GA-GENEVA AL-GRADY GA-HENRY AL-HOUSTON AL-IRWIN GA-LANIER GA- LEE GA-LOWNDES GA-MILLER GA-MITCHELL GA-QUITMAN GA-RANDOLPH GA- SEMINOLE GA-TERRELL GA-THOMAS GA-TIFT GA-TURNER GA-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...ASHBURN... BAINBRIDGE...BLAKELY...CAIRO...CAMILLA...COLQUITT...COTTONWOOD... CUTHBERT...DALEVILLE...DAWSON...DONALSONVILLE...DOWNTOWN DOTHAN... ELBA...ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER... GENEVA...GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MORGAN... MOULTRIE...NASHVILLE...NEWTON...OCILLA...OZARK...PELHAM...PUTNEY... QUITMAN...SYLVESTER...THOMASVILLE...TIFTON AND VALDOSTA 714 PM EDT FRI APR 22 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA...EFFECTIVE UNTIL 100 AM EDT SATURDAY MORNING(MIDNIGHT CDT SATURDAY MORNING). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH... CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY... LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. LARGE HAIL WILL BE THE MAIN THREAT WITH THESE STORMS...YET STRONG GUSTY WINDS WILL BE POSSIBLE. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 10-BOLINSKI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 722 PM EDT FRI APR 22 2005 GAZ126-222351- LEE GA- INCLUDING THE CITIES OF...LEESBURG 722 PM EDT FRI APR 22 2005 AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LEE COUNTY...MOVING NORTHEAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 10-BOLINSKI
The national radar mosaic for the moment the first event began.
3 hail. Local standard time, as filed.
Nickel size hail reported by the Quitman County Sheriff.
Penny size hail reported by the public.
Penny size hail reported by the public.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447975, 5447908, 5447909.